I am new to this site but am searching for answers!
In Jan 2012 I had a partial thyroidectomy as during a parathyroidectomy my right side of my thyroid was found to be covered in nodules and rendered useless, Since this op my symptoms have gradually got worse to the point I am now desperate ofr answers, I have all the classic symptoms of hypothyroidism and was not prescribed any medication following my partial thyroidectomy. I have had five visits to my endo who has still not precribed medication due to the gold standrd TSH being within "normal" range 2.55 (0.27-4.20). At my insistance in Jan I was tested for FT4 and FT3 and TPo antibodies
TSH 2.55 (0.27-4.20)
FT415.7 (12.0-22.0) 37% of range
At this point the lab deemed it not necessary to carry out the FT3 test!! I personally visited the lab to ask why this was not carried out and was told that the lab manager thought it was not necessary!! After a "discussion" they agreed that the FT3 was requested by my endo and carried out another blood test for FT3
FT3 4.5 (3.9-6.7) 21% of range. Not carried out at same time as FT4 but week later.
TPo Antibodies 56 (<100)
Why will they not prescribe medication based on my Ft4 and FT3 results as the endo agreed that they were far from optimal. I am due to see him next week and he said he may give me "the benefit of the doubt"!!!
I am finding this whole process so frustrating and finding day today life a real struggle as I have ALL hypo sysmtoms - my fatigue and muscle/joint pain are getting worse. I don't know how much longer I can carry out my job as my life just revolves round work and sleep!! My relationship with my partner is suffering due to lack of interest (and energy) in anything.
My question is if by a miracle next week he agrees to presribe Thyroxine (T4) medication, is
this the right medication for me as my FT3 is lower in the range than my FT4.
I have read that the good old NHS does not/cannot prescribe a combination of T4 and T3 medication, is this right?
Sorry for the length of this post but I am so glad I have found a forum where people are suffering like me and understand,
Any feedback would be greatly appreciated - thanks for reading.